This toxin is considered to be a moderate risk. However, your pet's medical history, age, weight, and breed could put him/her at higher risk. It is advised that you contact whiskerDocs or your primary veterinarian for further guidance about any steps you may need to take to ensure your pet's safety. If you choose to, you may monitor your pet closely, but the onset or worsening of any of the below symptoms warrants a trip to the emergency room.
Everyone likes a good nights sleep, but many of us struggle to get it. That's why products like Ambien and Lunesta are found in more households everyday. Sleep aids are hypnotic medications that can be in the class of benzodiazepines or non-benzodiazepines. Regardless of the class, however, all of these drugs work similarly to other medications in the benzodiazepine family. Many are surprised to learn that sleep aid poisoning in pets causes opposite effects to those found in humans. Instead of your pet becoming sleepy, she will likely suffere severe agitation and aggression, hyperactivity, an increase in heart rate or body temperature, restlessness, tremors, and a drunken gait. In severe cases, severe sedation and respiratory or cardiovascular depression can occur. Accidental exposure can cause varying reactions in various pets, making it particularly important to seek guidance from a veterinary professional about what to do for your pet.